Alert archive / Mississippi / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 55, NWS Jackson, MS

February 15, 2016Jones County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Feb 15, 2016, 2:32 PM CST for Jones County, Mississippi. It was in force for 41 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 15, 2016, 2:32 PM CST (20:32 UTC)
Expired
Feb 15, 2016, 3:13 PM CST
In force
41 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Jones County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 108 km from the middle of the area, began a volume at 20:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 15, 2:32 PM CSTTSTM WND DMG6 N Ellisville, MSCARPORT WAS BLOWN OVER ON GARDEN ROAD SOUTHWEST OF LAUREL.
Feb 15, 2:33 PM CSTTSTM WND DMGLaurel, MSLIMB AND POWERLINE DOWN ON HOUSE ON NORTH 5TH AVE... RESULTING IN A POSSIBLE FIRE.
Feb 15, 2:36 PM CSTTSTM WND DMG2 Ese Ovett, MSTREE DOWN ACROSS HIGHWAY 15 SOUTH NEAR PERRY COUNTY LINE.
Feb 15, 2:36 PM CSTTSTM WND DMG6 Ese Laurel, MSTREE IN ROADWAY ON LOWER MYRICK RD.
Feb 15, 2:40 PM CSTTSTM WND DMG1 W Soso, MSTREE DOWNED AT FROSTY HINTON RD AND JOSH HINTON RD NEAR SOSO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 15, 9:30 AM CSTTornado WatchSPC8 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 8.5 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2016-02-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 55 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2016-02-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 238 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
55 J/kg
Mixed-layer CIN
-58 J/kg
Mixed-layer LCL
733 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
238 m²/s²
0-3 km storm-relative helicity
329 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted.

413 
WUUS54 KJAN 152032
SVRJAN
MSC067-152130-
/O.NEW.KJAN.SV.W.0055.160215T2032Z-160215T2130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
232 PM CST MON FEB 15 2016

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  JONES COUNTY IN SOUTHEASTERN MISSISSIPPI...

* UNTIL 330 PM CST

* AT 232 PM CST...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM TAYLORSVILLE TO NEAR COLLINS...MOVING EAST AT 50
  MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

* SEVERE THUNDERSTORMS WILL BE NEAR...
  MOSELLE AROUND 250 PM CST.
  LAUREL...ELLISVILLE AND EASTABUCHIE AROUND 255 PM CST.
  SANDERSVILLE AND TUCKERS CROSSING AROUND 300 PM CST.
  MILL CREEK AROUND 305 PM CST.
  OVETT AROUND 310 PM CST.

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
RHODES...SOSO AND PINEVIEW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CST FOR SOUTHEASTERN
MISSISSIPPI.

LAT...LON 3144 8939 3179 8939 3182 8894 3143 8894
      3143 8924
TIME...MOT...LOC 2032Z 284DEG 44KT 3181 8944 3159 8954 

HAIL...<.75IN
WIND...60MPH
 
$$

CME
2 follow-up statements
364 
WWUS54 KJAN 152050
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
250 PM CST MON FEB 15 2016

MSC067-152130-
/O.CON.KJAN.SV.W.0055.000000T0000Z-160215T2130Z/
JONES MS-
250 PM CST MON FEB 15 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CST
FOR JONES COUNTY...

AT 250 PM CST...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM MOSS TO NEAR ELLISVILLE...MOVING EAST AT 50 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

THESE SEVERE STORMS WILL BE NEAR...
  LAUREL AROUND 255 PM CST.
  SANDERSVILLE AROUND 300 PM CST.
  TUCKERS CROSSING AROUND 305 PM CST.
  MILL CREEK AROUND 310 PM CST.

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE RHODES
AND PINEVIEW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CST FOR SOUTHEASTERN
MISSISSIPPI.

LAT...LON 3144 8932 3180 8921 3182 8894 3143 8894
      3143 8924
TIME...MOT...LOC 2050Z 265DEG 45KT 3181 8918 3159 8928 

HAIL...<.75IN
WIND...60MPH
 
$$

CME
329 
WWUS54 KJAN 152113
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
313 PM CST MON FEB 15 2016

MSC067-152123-
/O.CAN.KJAN.SV.W.0055.000000T0000Z-160215T2130Z/
JONES MS-
313 PM CST MON FEB 15 2016

...THE SEVERE THUNDERSTORM WARNING FOR JONES COUNTY IS CANCELLED...
    
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE THE WARNING HAS BEEN CANCELLED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CST FOR SOUTHEASTERN
MISSISSIPPI.

LAT...LON 3144 8932 3180 8921 3182 8894 3143 8894
      3143 8924
TIME...MOT...LOC 2112Z 284DEG 44KT 3174 8887 3152 8897 

$$

19

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 15, 11:09 AM CST, 3 hours 23 minutes earlier.

Area forecast discussion, Feb 15, 11:09 AM CST, 3 hours 23 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
1109 AM CST MON FEB 15 2016

.DISCUSSION...TORNADO WATCH 14 HAS BEEN POSTED FOR AREAS GENERALLY
ALONG AND SE OF THE NATCHEZ TRACE. CONVECTION IS CURRENTLY ONGOING
ALONG A CONVERGENCE AXIS FROM AROUND NATCHEZ NEWD BETWEEN VKS AND
JAN TO NEAR WINONA. MOST OF THIS IS AHEAD OF A COLD FRONT SINKING
SOUTHWARD ACROSS THE DELTA THIS MORNING. RIGHT NOW SURFACE BASED
INSTABILITY RESIDES PRIMARILY SOUTH OF I-20, THOUGH FAIRLY STEEP MID
LEVEL LAPSE RATES (ON THE ORDER OF UP TO 7 C/KM) EXIST OVER MUCH OF
THE AREA. THOUGH THE ENTIRE WATCH IN OUR AREA IS A TORNADO WATCH,
THE GREATER THREAT FOR ANY TORNADO WILL REMAIN OVER THE SOUTHERN
HALF OF THE AREA, WHERE STORMS HAVE A GREATER CHANCE OF BECOMING
SURFACE BASED. FARTHER NORTH, HAIL WILL BE A GREATER THREAT DUE TO
COOLING TEMPS ALOFT/STEEPER LAPSE RATES, THOUGH SOME STRONGER WIND
GUSTS COULD ALSO MIX TO THE SURFACE AND PRODUCE WIND DAMAGE. A
TORNADO CANNOT BE ENTIRELY RULED OUT IN THAT AREA EITHER, BUT RIGHT
NOW WIDESPREAD CLOUD COVER AND CONVECTION TO THE SOUTH IS PREVENTING
GREATER DESTABILIZATION NORTH OF I-20. DEWPOINTS AROUND COLUMBUS
REMAIN IN THE 40S AT THIS POINT.

AS THE FRONT CONTINUES TO SHIFT SE ACROSS THE AREA, IT STILL APPEARS
ACTIVITY WILL COME TO AN END BY MID/LATE AFTERNOON. WE WILL LIKELY
BE ABLE TO CLEAR MUCH IF NOT ALL OF THE TORNADO WATCH EARLY.
FORECAST UPDATES HAVE BEEN SENT, WITH ADDITIONAL INCREMENTAL UPDATES
TO COME THROUGH THE DAY. /DL/

&&

.AVIATION...MVFR/IFR/LIFR CONDITIONS PREVAIL ACROSS THE MAJORITY OF
THE REGION AS A LARGE AREA OF SHRA/TSRA PUSHES THROUGH AHEAD OF A
COLD FRONT. SOME OF THE STORMS COULD BECOME SEVERE WITH LARGE HAIL,
WIND GUSTS OVER 50 KT, AND TORNADOES MAINLY OVER THE SE HALF OF THE
AREA. AS THE FRONT PUSHES THROUGH DURING THE AFTERNOON, WINDS WILL
SHIFT FROM SOUTHERLY TO NW/NLY. PRECIP WILL MOSTLY END RIGHT BEHIND
THE FRONT, BUT MVFR/IFR STRATUS MAY PERSIST THROUGH MUCH OF THE
NIGHT. SOME FOG IS ALSO POSSIBLE OVERNIGHT/EARLY TUES MORNING.
IMPROVING CIGS/VISBYS ARE EXPECTED DURING THE DAYTIME TUES. /DL/

&&

.PREV DISCUSSION... /ISSUED AT 415 AM CST MON FEB 15 2016/
SHORT TERM...TODAY THROUGH TUESDAY NIGHT...SHOWERS AND
THUNDERSTORMS ARE MOVING INTO THE AREA THIS MORNING OUT AHEAD OF A
STRONG SHORT WAVE AND A COLD FRONT THAT EXTENDS FROM TENNESSEE
SOUTHWEST TO NORTHEAST TEXAS. A DEEPENING SURFACE LOW IS LOCATED
OVER NORTHEAST TEXAS AND THIS LOW WILL CONTINUE TO DEEPEN AND MOVE
INTO WEST CENTRAL MISSISSIPPI BY EARLY THIS AFTERNOON. THE SURFACE
LOW WILL CONTINUE TO MOVE NORTHEAST INTO NORTHERN ALABAMA AND THIS
WILL DRAG A COLD FRONT ACROSS THE AREA LATER THIS AFTERNOON. IT
CONTINUES TO LOOK LIKE THERE IS SOME POTENTIAL FOR STRONG TO SEVERE
THUNDERSTORMS LATER THIS MORNING THROUGH THE AFTERNOON HOURS OUT
AHEAD OF THE BOUNDARY. MODELS SUGGEST 1000-1500 MU CAPE MAINLY ALONG
AND SOUTH OF THE I-20 CORRIDOR THIS AFTERNOON WITH 500-1000 POSSIBLE
FURTHER NORTH...EAST OF I-55. THE MODELS CONTINUE TO KEEP THE BEST
MOISTURE OVER THE SOUTHERN PORTIONS OF THE AREA WITH 60 DEGREE
DEWPOINTS ONLY MAKING IT UP TO THE HWY 84 CORRIDOR. THE MAIN RISK
CONTINUES TO LOOK LIKE DAMAGING WIND GUSTS WITH ANY BOWING
SEGMENTS...BUT WITH DECENT LAPSE RATES OF NEAR 6.5 C/KM...QUARTER TO
HALF DOLLAR SIZE HAIL WILL ALSO BE POSSIBLE. IT LOOKS LIKE THERE
COULD BE A BRIEF WINDOW THIS AFTERNOON WHEN A TORNADO CANNOT BE
RULED OUT...MAINLY SOUTH OF THE HIGHWAY 84 CORRIDOR WHERE THE BEST
SHEAR/INSTABILITY COMBINES BEFORE THE BOUNDARY MOVES THROUGH.

THE COLD FRONT WILL MOVE JUST EAST OF THE AREA BY EARLY EVENING WITH
THE SHOWERS COMING TO AN END FROM WEST TO EAST. SURFACE HIGH
PRESSURE WILL QUICKLY BUILD IN OVERNIGHT WITH LOWS FALLING INTO THE
UPP34 30S TO LOW 40S. TUESDAY LOOKS LIKE A NICE DAY WITH MOSTLY
SUNNY SKIES AND HIGH TEMPERATURES RANGING FROM THE MID 60S IN THE
NORTH TO AROUND 70S IN THE SOUTH. A DRY COLD FRONT WILL DROP SOUTH
ACROSS THE AREA TUESDAY EVENING WITH THE MODELS SUGGESTING THAT THE
AIRMASS WILL NOT BE OVERLY COLD...WITH LOWS ONCE AGAIN ONLY FALLING
BACK INTO THE UPPER 30S AND LOW 40S ON WEDNESDAY MORNING./15/

LONG TERM...WEDNESDAY THROUGH NEXT WEEKEND...THE MAIN STORY FOR THE
LONG TERM PORTION OF THE FORECAST WILL BE WARM TEMPERATURES WITH
RAIN CHANCES NOT REALLY IN THE PICTURE UNTIL LATE IN THE WEEKEND.

THE LAST GASP OF COOL SURFACE HIGH PRESSURE FOR A WHILE WILL KEEP
TEMPERATURES ONLY A LITTLE ABOVE AVERAGE ON WEDNESDAY INTO WEDNESDAY
NIGHT. HOWEVER...BY THURSDAY...THIS HIGH WILL BE TRANSLATING OFF TO
THE EAST AND A QUICK WARMING TREND (THAT SHOULD CULMINATE FRIDAY AND
SATURDAY) WILL HAVE BEGUN. TEMPERATURES THROUGH THE BULK OF THE LONG
TERM PERIOD (ESPECIALLY AFTER WEDNESDAY) WILL BE ABOUT 10 TO 20
DEGREES ABOVE AVERAGE UNTIL A STOUT COLD FRONT PROGRESSING THROUGH
THE REGION BETWEEN SUNDAY NIGHT AND MONDAY CHILLS CONDITIONS BACK
DOWN. OF COURSE RAIN CHANCES WILL INCREASE AROUND THIS FROPA...BUT
REALLY SHOULD REMAIN RATHER INSIGNIFICANT UNTIL SATURDAY NIGHT AT
THE EARLIEST. OF COURSE IN THE WARM ANTICIPATED REGIME THERE WILL BE
PLENTY OF SOUTHERLY FLOW AND ASSOCIATED LATE NIGHT AND MORNING LOW
CLOUDS...ESPECIALLY FROM LATE THURSDAY NIGHT THROUGH THE WEEKEND.
NOT CONFIDENT AT THIS POINT TO SAY WHETHER ANY RECORD HIGHS WILL BE
IN JEOPARDY OVER THIS STRETCH BECAUSE IT APPEARS MORE LIKELY MOST
MAXIMUM TEMPS WILL REMAIN SHY OF 80 DEGREES. /BB/

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

DL/15/BB
Hazardous weather outlook, Feb 15, 9:53 AM CST, 4 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
953 AM CST MON FEB 15 2016

ARZ074-075-LAZ007>009-015-023-MSZ018-019-025>030-034-035-040-041-
161600-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
FRANKLIN LA-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-
WEBSTER-CLAY-WASHINGTON-HUMPHREYS-ISSAQUENA-SHARKEY-
953 AM CST MON FEB 15 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH
CENTRAL MISSISSIPPI...AND WEST CENTRAL MISSISSIPPI.

.DAY ONE...THE REST OF TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT SUNDAY.

LAZ016-024-025-MSZ031>033-036>039-042>047-161600-
MADISON LA-CATAHOULA-TENSAS-LOWNDES-CHOCTAW-OKTIBBEHA-HOLMES-
ATTALA-WINSTON-NOXUBEE-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-
953 AM CST MON FEB 15 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
LOUISIANA...CENTRAL MISSISSIPPI...AND NORTHEAST MISSISSIPPI.

.DAY ONE...THE REST OF TODAY AND TONIGHT

SEVERE THUNDERSTORMS
THREAT...LIMITED
TIMING...REMAINDER OF TODAY

SEVERE STORMS CAPABLE OF PRODUCING DAMAGING WINDS AND HALF DOLLAR
SIZED HAIL WILL BE POSSIBLE THROUGH THE AFTERNOON HOURS.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION THE REST
OF TODAY.

LAZ026-MSZ048>066-072>074-161600-
CONCORDIA-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
953 AM CST MON FEB 15 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
LOUISIANA...CENTRAL MISSISSIPPI...EAST CENTRAL MISSISSIPPI...AND
SOUTH CENTRAL MISSISSIPPI.

.DAY ONE...THE REST OF TODAY AND TONIGHT

TORNADOES
THREAT...LIMITED
TIMING...REMAINDER OF TODAY

SEVERE THUNDERSTORMS
THREAT...ELEVATED
TIMING...REMAINDER OF TODAY

SEVERE STORMS CAPABLE OF PRODUCING DAMAGING WINDS AND HALF DOLLAR
SIZED HAIL ARE EXPECTED THROUGH THE AFTERNOON HOURS. TORNADOES ARE
ALSO POSSIBLE WITH THESE STORMS.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION THE REST
OF TODAY.

DL

&&

...HAZARD LEGEND...

*SEVERE THUNDERSTORMS*
EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF
 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.
LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60
 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.

*TORNADOES*
EXTREME...CONFIDENT IN STRONG TORNADOES WITH RATINGS EF2 OR
 GREATER.
SIGNIFICANT...STRONG TORNADOES POSSIBLE WITH RATINGS EF2 OR
 GREATER.
ELEVATED...CONFIDENT IN TORNADOES.
LIMITED...TORNADOES POSSIBLE.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

STORM PREDICTION CENTER (SPC)...
   WWW.SPC.NOAA.GOV/
SPC...MESO ANALYSIS...
   WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/#
SPC...DAY 1 THROUGH 3 OUTLOOKS...
   WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/
SPC...STORM REPORTS...
   WWW.SPC.NOAA.GOV/CLIMO/
NWS JAN CURRENT SVR/TOR WATCHES...
   WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Local storm report, Feb 15, 2:02 PM CST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
202 PM CST MON FEB 15 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1233 PM     TORNADO          ROCKPORT                31.79N 90.16W
02/15/2016                   COPIAH             MS   BROADCAST MEDIA

            A TREE FELL ON A SEMI TRUCK ALONG MS HWY 27...BRIEFLY
            TRAPPING A PERSON

&&

DL
Local storm report, Feb 15, 2:04 PM CST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
204 PM CST MON FEB 15 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 PM     TSTM WND DMG     1 S BROOKHAVEN          31.57N 90.44W
02/15/2016                   LINCOLN            MS   NEWSPAPER

            A TREE FELL ON A HOME ON FULTON ST

&&

DL
Local storm report, Feb 15, 2:05 PM CST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
205 PM CST MON FEB 15 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1233 PM     TORNADO          ROCKPORT                31.79N 90.16W
02/15/2016                   COPIAH             MS   NEWSPAPER

            A TREE FELL ON A SEMI TRUCK ALONG MS HWY 27...BRIEFLY
            TRAPPING A PERSON

&&

DL
Local storm report, Feb 15, 2:14 PM CST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
214 PM CST MON FEB 15 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0815 AM     HAIL             5 NE DELHI              32.51N 91.43W
02/15/2016  E0.50 INCH       MADISON            LA   EMERGENCY MNGR

            MARBLE SIZE HAIL REPORTED ON LA-579.

1015 AM     TSTM WND DMG     2 NE ROCKY SPRINGS      32.11N 90.79W
02/15/2016                   CLAIBORNE          MS   EMERGENCY MNGR

            POWERLINE AND TREE DOWN ON CHAPMAN RANCH RD.

&&

AW
Local storm report, Feb 15, 2:18 PM CST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
218 PM CST MON FEB 15 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0146 PM     TORNADO          SYLVARENA               32.01N 89.38W
02/15/2016                   SMITH              MS   AMATEUR RADIO

            STRUCTURAL DAMAGE AND POWER LINES DOWNED ON HWY 18

&&

DL
Local storm report, Feb 15, 2:22 PM CST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
222 PM CST MON FEB 15 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0119 PM     TSTM WND DMG     5 N LOYD STAR           31.70N 90.56W
02/15/2016                   COPIAH             MS   EMERGENCY MNGR

            EMERGENCY MANAGER REPORTS MOBILE HOME DESTROYED WITH
            MINOR INJURIES ON JACKSON LIBERTY ROAD

0130 PM     TSTM WND DMG     1 SW WESSON             31.68N 90.41W
02/15/2016                   LINCOLN            MS   EMERGENCY MNGR

            EMERGENCY MANAGER REPORTS SEVERAL TREES BLOCKING ROAD
            NEAR COLIN

&&

GRG

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 15, 3:18 AM CSTSpecial Weather StatementJANFranklin27 min
Feb 15, 4:30 AM CSTSpecial Weather StatementJANLincoln30 min
Feb 15, 5:04 AM CSTSpecial Weather StatementJANLawrence41 min
Feb 15, 5:37 AM CSTSpecial Weather StatementJANLincoln38 min
Feb 15, 5:50 AM CSTSpecial Weather StatementJANSimpson40 min
Feb 15, 6:05 AM CSTSpecial Weather StatementJANCopiah40 min
Feb 15, 8:11 AM CSTSevere Thunderstorm WarningJANIssaquena49 min
Feb 15, 9:09 AM CSTSevere Thunderstorm WarningJANJasper, Smith66 min
Feb 15, 9:21 AM CSTSpecial Weather StatementJANHumphreys39 min
Feb 15, 9:25 AM CSTSpecial Weather StatementJANClaiborne50 min
Feb 15, 9:28 AM CSTSevere Thunderstorm WarningJANClaiborne, Warren62 min
Feb 15, 9:57 AM CSTSpecial Weather StatementJANHolmes33 min
Feb 15, 10:01 AM CSTSevere Thunderstorm WarningJANAdams59 min
Feb 15, 10:05 AM CSTSpecial Weather StatementJANGrenada40 min
Feb 15, 10:10 AM CSTSevere Thunderstorm WarningJANHinds65 min
Feb 15, 10:16 AM CSTSpecial Weather StatementJANJasper44 min
Feb 15, 10:29 AM CSTSpecial Weather StatementJANLauderdale46 min
Feb 15, 10:56 AM CSTSpecial Weather StatementJANNewton49 min
Feb 15, 10:56 AM CSTSevere Thunderstorm WarningJANClaiborne, Franklin, Jefferson64 min
Feb 15, 10:59 AM CSTTornado WarningJANHinds32 min
Feb 15, 11:08 AM CSTTornado WarningJANMadison33 min
Feb 15, 11:10 AM CSTTornado WarningJANClaiborne, Copiah, Franklin, Jefferson, Lincoln38 min
Feb 15, 11:16 AM CSTSevere Thunderstorm WarningJANMadison59 min
Feb 15, 11:38 AM CSTSevere Thunderstorm WarningJANLeake, Madison, Rankin, Scott82 min
Feb 15, 11:50 AM CSTTornado WarningJANRankin14 min
Feb 15, 11:58 AM CSTTornado WarningJANCopiah, Lawrence, Lincoln, Simpson62 min
Feb 15, 12:02 PM CSTSpecial Weather StatementJANKemper28 min
Feb 15, 12:07 PM CSTTornado WarningJANLeake30 min
Feb 15, 12:26 PM CSTTornado WarningJANAttala, Winston43 min
Feb 15, 12:40 PM CSTTornado WarningJANSimpson, Smith65 min
Feb 15, 1:00 PM CSTSevere Thunderstorm WarningJANNeshoba39 min
Feb 15, 1:05 PM CSTSevere Thunderstorm WarningJANClaiborne, Copiah, Franklin, Jefferson, Lawrence, Lincoln58 min
Feb 15, 1:25 PM CSTTornado WarningJANMarion38 min
Feb 15, 1:26 PM CSTTornado Warning Tornado observedJANJasper, Smith52 min
Feb 15, 1:36 PM CSTSevere Thunderstorm WarningJANClarke, Lauderdale19 min
Feb 15, 1:46 PM CSTSevere Thunderstorm WarningJANCovington, Jefferson Davis, Lawrence, Lincoln, Simpson44 min
Feb 15, 2:08 PM CSTTornado WarningJANSimpson, Smith33 min
Feb 15, 2:10 PM CSTTornado Warning Tornado observedJANJasper, Newton16 min
Feb 15, 2:22 PM CSTSevere Thunderstorm WarningJANSmith18 min
Feb 15, 2:25 PM CSTSevere Thunderstorm WarningJANCovington, Jefferson Davis16 min
Feb 15, 2:32 PM CSTSevere Thunderstorm WarningJANJasper43 min
Feb 15, 2:37 PM CSTSevere Thunderstorm WarningJANNewton35 min
Feb 15, 2:50 PM CSTSevere Thunderstorm WarningJANClarke, Lauderdale70 min
Feb 15, 3:02 PM CSTSevere Thunderstorm WarningJANKemper, Neshoba47 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.